Has anyone had mid cycle spotting after stopping progesterone pessaries?(6 Posts)
I normally have about 4-5 days of spotting from 13dpo before AF starts. This month I have had constant but very light spotting from 6dpo (cue automatic thought that it was implantation bleeding... Sadly not). I am 13dpo today. I'm just wondering if anyone else has had any issues with spotting in the cycles AFTER ones where they had used progesterone pessaries? I think I have had them for about 3 months out of the last 6 and if I remember correctly the last 2 cycles in a row. I'm wondering if they have somehow thrown my body/natural progesterone out of whack?
Feeling quite low as we were finally getting somewhere with a diagnosis of male factor infertility and a course of treatment for DH and now I feel like my body has started screwing up!
Any ideas?! I'm definitely not pregnant
Oh wow, I could've written this post. I've just posted something very similar. Since starting on the progesterone I have had spotting from 5dpo until I start the progesterone again at 8dpo. This has happened like clockwork on the past 3 months. I went to the GP yesterday as don't have an appointment with the clinic until August, but she didn't seem to think that the progesterone would do that. Not sure what to think, considering stopping the progesterone treatment.
sorry to hear you are having a confusing time with the progesterone pessaries.
On the months I have used progesterone I've been told to start it 2 days after ovulation. And during those months I have had no spotting at all and once I've stopped the progesterone AF arrives after a day or so with no spotting at all. NORMALLY (I.e. My usual cycle pre progesterone use, I would have 4-6 days of spotting from about 13dpo until AF arrives). 2 months ago, I wasn't using the progesterone (I had done in my previous cycle) but I had spotting from 6dpo. This totally threw me. First off I thought implantation bleeding, but then it didn't stop. At 10dpo I had a positive pregnancy test but then reading a couple of reviews about the tests I was led to believe it could have been a false positive. The spotting continued until 16dpo and then turned into AF. AF was then also a bit peculiar, it went on for longer and was heavier than normal. So all in all, I suspect I may actually have had a chemical pregnancy afterall. I guess I'll never know.
My fertility clinic suggested I had a smear just to make sure all was well and that has come back negative. I have also recently had a laparoscopy so I know all is good 'down there'.
I am actually going to start using the progesterone again this month as if it was a chemical, I don't want to take any chances again.
Sorry, this really doesn't answer your question I don't think. But basically, I am as confused as you are, so at least you're not alone!!
Yes it's good to know I'm not alone! that does sound like a chemical, sorry. I had one in January, really cruel.
Was considering stopping using it, but will continue until August when we see consultant again, and if still not pregnant, will ask about the issues I've been having. It's a concern as I conceived very quickly with my 4 miscarriages, but seem to be struggling now.
So sorry to hear about your miscarriages. Did they tell you why you had to wait until day 21 to start the progesterone? I guess if you started straight after ovulation it would probably eliminate the spotting? But then maybe it would just be masking the issue.
Just bumping this post again in case anyone else has any ideas why I might now spot in the months I don't use progesterone, when I didn't before I started using it? I keep being told that it shouldn't affect my cycles when not using it. But again this month I have had light brown spotting from 4dpo. Today at 11dpo it is starting to look more like the start of period blood. The first time this happened in April I suspected a chemical pregnant however now it feels like too much of a coincidence that it's happening again when not using progesterone.
Does anyone have any ideas for me?going quietly mad over here!!
Join the discussion
Please login first.